Differential and Integral Equations

A note on the existence of traveling-wave solutions to a Boussinesq system

Filipe Oliveira

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We obtain a one-parameter family $$ (u_{\mu}(x,t),\eta_{\mu}(x,t))_{\mu\geq \mu_0} =(\phi_{\mu}(x-\omega_{\mu} t),\psi_{\mu}(x-\omega_{\mu} t))_{\mu\geq \mu_0} $$ of traveling-wave solutions to the Boussinesq system $$ \left\{\begin{array}{llll} u_t+\eta_x+uu_x+c\eta_{xxx}=0\qquad (x,t)\in\mathbb R^2 \\ \eta_t+u_x+(\eta u)_x+au_{xxx}=0, \end{array}\right. $$ in the case $a,c < 0$, with non-null speeds $\omega_{\mu}$ arbitrarily close to $0$ ($\omega_{\mu}\xrightarrow[\mu\to+\infty]{} 0$). We show that the $L^2$-size of such traveling-waves satisfies the uniform (in $\mu$) estimate $\|\phi_{\mu}\|_2^2+\|\psi_{\mu}\|_2^2\leq C\sqrt{|a|+|c|},$ where $C$ is a positive constant. Furthermore, $\phi_{\mu}$ and $-\psi_{\mu}$ are smooth, non-negative, radially decreasing functions which decay exponentially at infinity.

Article information

Source
Differential Integral Equations Volume 29, Number 1/2 (2016), 127-136.

Dates
First available in Project Euclid: 24 November 2015

Permanent link to this document
https://projecteuclid.org/euclid.die/1448323255

Mathematical Reviews number (MathSciNet)
MR3450751

Zentralblatt MATH identifier
06562169

Subjects
Primary: 35Q35: PDEs in connection with fluid mechanics 76B25: Solitary waves [See also 35C11]

Citation

Oliveira, Filipe. A note on the existence of traveling-wave solutions to a Boussinesq system. Differential Integral Equations 29 (2016), no. 1/2, 127--136. https://projecteuclid.org/euclid.die/1448323255.


Export citation